Dr. Abou-Alfa Discusses CRP in HCC

Ghassan K. Abou-Alfa, MD
Published: Tuesday, Feb 18, 2014

Ghassan K. Abou-Alfa, MD, Gastrointestinal Oncology Service, Memorial Sloan Kettering Cancer Center, discusses a retrospective study to determine the prognostic value of C-reactive protein (CRP) levels in patients with hepatocellular carcinoma (HCC) who are undergoing sorafenib treatment.

Abou-Alfa says researchers were interested in any correlation between CRP levels and sorafenib, which is the standard of care for patients with HCC. Results showed that high CRP levels imply a worse outcome with regard to progression-free survival and overall survival. However, Abou-Alfa says one should not read too much into the results, as the study was retrospective and part of a small series.

The results of this study remind physicians about the nature of the disease, Abou-Alfa says. As physicians learn more about HCC and the different markers, CRP is intriguing because of the interest in anti-inflammatory drugs.

Ghassan K. Abou-Alfa, MD, Gastrointestinal Oncology Service, Memorial Sloan Kettering Cancer Center, discusses a retrospective study to determine the prognostic value of C-reactive protein (CRP) levels in patients with hepatocellular carcinoma (HCC) who are undergoing sorafenib treatment.

Abou-Alfa says researchers were interested in any correlation between CRP levels and sorafenib, which is the standard of care for patients with HCC. Results showed that high CRP levels imply a worse outcome with regard to progression-free survival and overall survival. However, Abou-Alfa says one should not read too much into the results, as the study was retrospective and part of a small series.

The results of this study remind physicians about the nature of the disease, Abou-Alfa says. As physicians learn more about HCC and the different markers, CRP is intriguing because of the interest in anti-inflammatory drugs.




View Conference Coverage
Online CME Activities
TitleExpiration DateCME Credits
Community Practice Connections™: 18th Annual International Lung Cancer Congress®Oct 31, 20181.5
Provider and Caregiver Connection™: Addressing Patient Concerns While Managing Chemotherapy Induced Nausea and VomitingOct 31, 20182.0
Publication Bottom Border
Border Publication
x